Alert archive / Illinois / Tornado Warnings in 2025
Tornado Warning 34, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 2, 2025, 6:32 PM CDT for Jasper County, Richland County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2025, 6:32 PM CDT (23:32 UTC)
- Expired
- Apr 2, 2025, 7:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
Counties Jasper County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 83 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 3:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 948 m²/s²
- 0-3 km storm-relative helicity
- 1028 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
600
WFUS53 KILX 022332
TORILX
ILC079-159-030015-
/O.NEW.KILX.TO.W.0034.250402T2332Z-250403T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
632 PM CDT Wed Apr 2 2025
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Jasper County in southeastern Illinois...
Northern Richland County in southeastern Illinois...
* Until 715 PM CDT.
* At 632 PM CDT, tornado producing storms were located along a line
extending from near Bible Grove to near Louisville, moving
northeast at 60 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These tornadic storms will be near...
Newton and Bogota around 640 PM CDT.
Ste. Marie and Willow Hill around 650 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3884 8826 3885 8828 3885 8836 3906 8836
3918 8807 3917 8796 3903 8794 3885 8795
3885 8791 3875 8825
TIME...MOT...LOC 2332Z 244DEG 52KT 3892 8842 3878 8844
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
Deubelbeiss2 follow-up statements
584
WWUS53 KILX 022349
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
649 PM CDT Wed Apr 2 2025
ILC159-022358-
/O.CAN.KILX.TO.W.0034.000000T0000Z-250403T0015Z/
Richland-
649 PM CDT Wed Apr 2 2025
...THE TORNADO WARNING FOR NORTHERN RICHLAND COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
and east central Illinois.
&&
LAT...LON 3885 8823 3909 8822 3918 8807 3917 8796
3903 8794 3886 8795
TIME...MOT...LOC 2348Z 244DEG 52KT 3901 8818 3887 8820
$$
ILC079-030015-
/O.CON.KILX.TO.W.0034.000000T0000Z-250403T0015Z/
Jasper-
649 PM CDT Wed Apr 2 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR JASPER
COUNTY...
At 648 PM CDT, tornado producing storms were located along a line
extending from Newton to near Bogota, moving northeast at 60 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These tornadic storms will be near...
Ste. Marie and Willow Hill around 655 PM CDT.
Other locations impacted by these tornadic storms include Yale, Rose
Hill, Hunt City, Sam Parr State Park, and West Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3885 8823 3909 8822 3918 8807 3917 8796
3903 8794 3886 8795
TIME...MOT...LOC 2348Z 244DEG 52KT 3901 8818 3887 8820
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
Deubelbeiss874
WWUS53 KILX 030008
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
708 PM CDT Wed Apr 2 2025
ILC079-030018-
/O.EXP.KILX.TO.W.0034.000000T0000Z-250403T0015Z/
Jasper-
708 PM CDT Wed Apr 2 2025
...THE TORNADO WARNING FOR JASPER COUNTY WILL EXPIRE AT 715 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
and east central Illinois.
&&
LAT...LON 3885 8823 3909 8822 3918 8807 3917 8796
3903 8794 3886 8795
TIME...MOT...LOC 0008Z 244DEG 52KT 3913 8786 3899 8788
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 2, 6:24 PM CDT, 8 minutes earlier. Its key messages:
- Significant severe weather is expected east of I-55 this evening. A few tornadoes, wind gusts to 80 mph, and isolated large hail 1.5 inches in diameter are possible with the strongest thunderstorms.
- Strong southerly winds will continue this evening, especially east of I-55 where gusts to 50 mph are expected.
- Multiple rounds of showers and thunderstorms will lead to a risk for areas of flooding, especially in portions of east-central and southeast IL where a Flood Watch is in effect until Sunday morning.
Area forecast discussion, Apr 2, 6:24 PM CDT, 8 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 624 PM CDT Wed Apr 2 2025 .KEY MESSAGES... - Significant severe weather is expected east of I-55 this evening. A few tornadoes, wind gusts to 80 mph, and isolated large hail 1.5 inches in diameter are possible with the strongest thunderstorms. - Strong southerly winds will continue this evening, especially east of I-55 where gusts to 50 mph are expected. - Multiple rounds of showers and thunderstorms will lead to a risk for areas of flooding, especially in portions of east-central and southeast IL where a Flood Watch is in effect until Sunday morning. && .DISCUSSION... Issued at 442 PM CDT Wed Apr 2 2025 ...Severe Weather Today... A line of severe thunderstorms continues to develop along and just east of I-55 this afternoon as a moisture and instability rich warm sector of a potent low pressure system resides over the area. Up to 2000 J/kg MLCAPE, 60+ kts effective bulk shear, and over 200 m2/s2 effective storm relative helicity have prompted the issuance of a tornado watch in this area. Current high-res models suggest this activity should be near I-57 by 7 pm, and exit central portions of IL into IN by 10 PM. Severe weather threats include tornadoes, wind gusts to 80 mph, and large hail to 1.5 inch diameter. ...Strong Winds Today... A Wind Advisory remains in effect across the area, with gusts to 50 mph noted east of I-55 this afternoon, and lighter gusts noted to the west. West of the line of thunderstorms, winds will taper off this evening, and the wind advisory will be able to be trimmed down for western areas this evening. ...Flood Risk Across Southeast IL... Multiple rounds of heavy rainfall can be expected for portions of central and southeast IL through Saturday night, starting with corridors of training thunderstorms that could exceed 2 inches this evening. As the approaching cold front moves south of the area late tonight, it will stall near the Ohio River for the next few days allowing a series of disturbances to track along this boundary. The first will focus south of I-70 Thursday night with another inch or so. The second Friday into Friday night, affecting a much larger portion of central IL, looks to produce 1 to 3 inches, but features more uncertainty in area. The peak values in this wave looks to be between I-70 and I-72. Finally, a third wave Saturday into Saturday night looks focused south of I-70 with up to another 3 inches. Current projections are for totals of 5 to 7 inches from Shelby to Edgar County southward where a Flood Watch has been issued. Given uncertainty in precipitation at this long range, have not expanded the Flood Watch north of the Shelby to Edgar County corridor, but conceivably it could expand northward if the Friday system solidifies its high precipitation corridor farther north. ...Severe Weather Friday... Friday afternoon and evening could see another round of severe thunderstorms, especially south of I-70 where a Slight Risk has been designated by SPC in response to several hundred J/kg CAPE and strong deep layer shear. 37 && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 624 PM CDT Wed Apr 2 2025 Thunderstorms have passed KSPI-KBMI, but linger near KDEC-KCMI until 01Z-02Z. A cold front trailing just behind these thunderstorms will cause winds to shift more westerly and diminish this evening. A disturbance lifting into the area Thursday afternoon into evening could produce light rain over much of the area, but conditions are expected to remain VFR. Winds SSW 15-20 kts with gusts 25-30 kts initially, becoming WSW 8-12 kts by 05Z. 37 && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for ILZ027>031-036-037- 040>042-047>051. Wind Advisory until midnight CDT tonight for ILZ038-043>046- 052>057-061>063-066>068-071>073. Flood Watch through Sunday morning for ILZ054>057-061>063- 066>068-071>073. &&
Hazardous weather outlook, Apr 2, 3:46 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 346 PM CDT Wed Apr 2 2025 ILZ027>031-036-037-040-041-047-049-050-031100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Cass-Scott-Morgan- 346 PM CDT Wed Apr 2 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected the remainder of the afternoon. The greatest threat of any severe weather will be near and east of I-55. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered storms are expected again Friday into Saturday night. A few of these may strong to severe Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-048-051>053-031100- McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Sangamon- Christian-Macon- 346 PM CDT Wed Apr 2 2025 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. Scattered severe thunderstorms are expected this afternoon and evening. A few tornadoes and wind gusts over 70 mph are the greatest concern, though very large hail may occur with any storms that remain isolated. South winds will gust from 45 to 50 mph, causing difficult travel for high profile vehicles, as well as localized blowing dust where recent rain has not fallen. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Periods of heavy rain are expected through late week, most likely from Friday afternoon through Friday night. In addition, scattered thunderstorms are expected Friday night and Saturday. A few of the storms will be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed until around 6 to 8 pm this evening. Expected storm motion is toward the northeast around 60 mph. ILZ054>057-061>063-066>068-071>073-031100- Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 346 PM CDT Wed Apr 2 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. Severe thunderstorms will move into the area this evening. rapidly move across east central Illinois this evening. A few tornadoes and wind gusts over 70 mph are the greatest concern, though very large hail may occur with any storms that remain isolated. South winds will gust from 45 to 50 mph, causing difficult travel for high profile vehicles, as well as localized blowing dust where recent rain has not fallen. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Several rounds of showers and thunderstorms will produce potentially over 5 inches of rain through Sunday morning. As a result, river flooding is likely to develop, and flooding of land based areas are also likely. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from around 5 to 10 pm this evening. Expected storm motion is toward the northeast around 60 mph. 37
In the hours before
Local storm report, Apr 2, 5:37 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
537 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM Hail 3 NE Curran 39.77N 89.73W
04/02/2025 M0.75 Inch Sangamon IL Public
Pea to dime size hail reported.
&&
07Local storm report, Apr 2, 5:40 PM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
540 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Rain 1 SSE West Peoria 40.69N 89.63W
04/02/2025 M1.25 Inch Peoria IL Public
Rainfall so far today in West Peoria.
&&
07Local storm report, Apr 2, 6:27 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
627 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Flood Maroa 40.04N 88.95W
04/02/2025 Macon IL Emergency Mngr
Standing water in both center lanes (north
and south bound) on route 51 at Washington
st.
&&Local storm report, Apr 2, 6:29 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
629 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM Tstm Wnd Gst 2 W Louisville 38.77N 88.54W
04/02/2025 M70 MPH Clay IL Trained Spotter
Spotter reporting 60 to 70 mph wind gusts
west of Louisville.
&&Local storm report, Apr 2, 6:30 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
630 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Flash Flood 3 SW Beecher City 39.15N 88.81W
04/02/2025 Effingham IL Public
Report from mPING: Street/road flooding.
&&
07Local storm report, Apr 2, 6:31 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Lincoln IL
631 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM Tstm Wnd Gst 3 SW Louisville 38.74N 88.54W
04/02/2025 E50 MPH Clay IL Amateur Radio
&&
07The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:43 PM CDT | River Flood Warning | ILX | Lawrence | 12 days |
| Apr 2, 9:06 AM CDT | Special Weather Statement | ILX | Schuyler | 24 min |
| Apr 2, 9:33 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Morgan, Schuyler, Scott | 27 min |
| Apr 2, 10:24 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Tazewell | 36 min |
| Apr 2, 11:57 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 33 min |
| Apr 2, 2:49 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Morgan, Sangamon | 26 min |
| Apr 2, 3:14 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 31 min |
| Apr 2, 3:26 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Tazewell | 34 min |
| Apr 2, 3:32 PM CDT | Tornado Warning | ILX | McLean | 28 min |
| Apr 2, 3:40 PM CDT | Tornado Warning | ILX | DeWitt, Logan, McLean | 35 min |
| Apr 2, 3:45 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon, Piatt, Sangamon | 45 min |
| Apr 2, 3:56 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Menard, Morgan, Sangamon | 34 min |
| Apr 2, 3:57 PM CDT | Tornado Warning | ILX | McLean | 30 min |
| Apr 2, 4:05 PM CDT | Tornado Warning | ILX | DeWitt, McLean, Piatt | 26 min |
| Apr 2, 4:19 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 26 min |
| Apr 2, 4:23 PM CDT | Tornado Warning | ILX | Champaign | 23 min |
| Apr 2, 4:24 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Macon, Piatt, Sangamon | 51 min |
| Apr 2, 4:30 PM CDT | Tornado Warning | ILX | Macon | 23 min |
| Apr 2, 4:50 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt, Vermilion | 40 min |
| Apr 2, 4:51 PM CDT | Areal Flood Advisory | ILX | Sangamon | 2 hr |
| Apr 2, 4:58 PM CDT | Flash Flood Warning | ILX | Champaign, DeWitt, Logan, McLean, Macon, Piatt | 3 hr |
| Apr 2, 4:59 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt, Vermilion | 46 min |
| Apr 2, 5:30 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 30 min |
| Apr 2, 5:34 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 41 min |
| Apr 2, 5:39 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 51 min |
| Apr 2, 5:57 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 48 min |
| Apr 2, 6:09 PM CDT | Tornado Warning | ILX | Clay, Effingham | 36 min |
| Apr 2, 6:13 PM CDT | Tornado Warning | ILX | Effingham | 32 min |
| Apr 2, 6:24 PM CDT | Tornado Warning | ILX | Cumberland, Jasper | 31 min |
| Apr 2, 6:27 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Coles, Cumberland, Effingham, Jasper and 1 more | 48 min |
| Apr 2, 6:45 PM CDT | Tornado Warning | ILX | Clark, Coles, Edgar | 35 min |
| Apr 2, 6:49 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Coles, Crawford, Cumberland, Edgar and 3 more | 41 min |
Nearby
Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.